0
RESEARCH PAPERS

Higher Order Approximations in the Asymptotic Solution of the Reynolds Equation for Slider Bearings at High Bearing Numbers

[+] Author and Article Information
R. C. DiPrima

Rensselaer Polytechnic Institute, Troy, N. Y.; Mechanical Technology Inc., Latham, N. Y.

J. of Lubrication Tech 91(1), 45-51 (Jan 01, 1969) (7 pages) doi:10.1115/1.3554894 History: Received March 19, 1968; Online August 23, 2011

Abstract

The methods of matched asymptotic expansions are used in a systematic manner to obtain the load-carrying capacity of an infinitely long slider bearing correct through terms 0 (1/Λ ) where Λ is the bearing number. The expression for the load is extremely simple. It is shown that the error is 0 (1/Λ2 ), and the procedure for obtaining higher order terms is discussed. Results are given for the case of a converging film thickness with a parabolic shape and for a partial arc journal bearing.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In